MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 14MM TITANIUM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 14MM TITANIUM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: zimmer biomet powerdriver catalog #: 50-1000 lot #:unknown.The user facility is foreign; therefore a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported that the screw head did not retain on the blade adequately.Therefore, the screw could not be inserted.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.For this part (73-2414) and the previous one year (from the notification date), there is a complaint rate of (b)(4).Because this overall complaint rate is already below the occurrence rate of this failure mode, no further review is necessary.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 14MM TITANIUM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8601327
Report Number0001032347-2019-00277
Device Sequence Number2293856
Product Code HRS
UDI-Device Identifier00841036141158
UDI-Public00841036141158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2414
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1